Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 441, NWS Jackson, MS

June 11, 2001Forrest County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 11, 2001, 5:56 AM CDT for Forrest County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 11, 2001, 5:56 AM CDT (10:56 UTC)
Expired
Jun 11, 2001, 6:30 AM CDT
In force
34 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Forrest County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 877 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
877 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WUUS54 KJAN 111057
SVRJAN
MSC035-111130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
556 AM CDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 630 AM CDT

* AT 556 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER     
  SOUTHERN FORREST COUNTY ABOUT 20 MILES NORTHWEST OF                
  WIGGINS...MOVING NORTHWEST AROUND 40 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL FORREST COUNTY 

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3097 8925 3108 8916 3122 8932 3129 8932
          3135 8943 3135 8936 3132 8934 3103 8934

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:00 AM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 11, 3:00 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CDT MON JUN 11 2001

SURFACE LOW LOCATED NEAR NEW ORLEANS. CIRCULATION IS INDICATED VERY
WELL IN THE LATEST 88D AND RADAR IMAGES. RAIN IS FALLING OVER THE
EXTREME SOUTHEAST CWFA...WITH THE HEAVIEST ACTIVITY OVER
FOREST...LAMAR AND MARION COUNTIES. ONE HOUR AMOUNTS ARE UNDER HALF
AN INCH AN HOUR...WHICH IS WELL BELOW FLASH FLOOD GUIDANCE FOR THAT
AREA.

THERE ARE SOME SLIGHT DIFFERENCES BETWEEN THE ETA AND AVN THIS
PERIOD IN RESPECT TO HOW THEY HANDLE THE SHORTWAVE ENERGY ASSOCIATED
WITH THE REMNANTS OF T.D. ALLISON...WITH THE AVN FASTER IN SHUNTING
THE BEST ENERGY NORTHEAST. OTHERWISE...MODELS ARE IN FAIRLY GOOD
AGREEMENT THIS RUN. SURFACE AND UPPER LEVEL LOW...BOTH CURRENTLY
OVER SOUTHEAST LOUISIANA...WILL MOVE EAST/NORTHEAST THROUGH THE
PERIOD...ENDING UP OVER EXTREME NORTHEAST GA BY 60 HOURS.

BOTH MODELS KEEP THE DEEPEST MOISTURE AND BEST UPPER LEVEL SUPPORT
OVER SOUTHEAST MISSISSIPPI TODAY...AND OVER THE EAST ON TUESDAY. THE
DELTA WILL BE THE FIRST TO RETURN TO A MORE NORMAL-LIKE SUMMER
PATTERN TODAY...WITH MAINLY AFTERNOON CONVECTION FIRING DURING THE
GREATEST DAYTIME HEATING. THE WESTERN HALF OF THE CWFA SHOULD RETURN
TO THIS PATTERN TOMORROW...WITH THE EFFECTS OF THE SURFACE AND UPPER
LEVEL LOW BEGINNING TO LOOSEN THEIR HOLD ON THE EASTERN HALF OF THE
CWFA LATE TUESDAY.  BY WEDNESDAY...THE ENTIRE CWFA SHOULD RETURN TO
A MORE DIURNAL CONVECTION REGIME...WHICH WILL CONTINUE INTO THE EXTENDED
FORECAST UNTIL THE NEXT FRONTAL BOUNDARY APPROACHES LATE FRIDAY.

GUIDANCE: TEMP GUIDANCE LOOKS FINE AND WILL ONLY MAKE SLIGHT CHANGES
ACCORDING TO CLOUD COVER. AS FAR AS POPS GO...TRENDING WITH HIGHEST
POPS IN THE SOUTHEAST AND LOWEST IN THE NORTHWEST. MAV GUIDANCE FOR
THE SOUTHEAST ZONES LOOKS KINDA FLAKY AS ONLY LOW END CHANCE POPS
ARE FORECAST FOR TODAY...NEEDLESS TO SAY...WILL UP TO CATEGORICAL AS
PRECIP WILL BE ONGOING AT THE BEGINNING OF THE PERIOD...AND WILL
REMAIN LIKELY THROUGH TONIGHT AS SURFACE LOW TRACKS SOMEWHERE
BETWEEN MERIDIAN AND THE COAST. WILL HAVE THE HIGHEST POPS OVER THE
EASTERN HALF OF THE CWFA ON TUESDAY AS SYSTEM TRACKS NORTHEASTWARD
AND SHORTWAVE ENERGY LINGERS OVER THIS AREA. BY LATE
TUESDAY...CONVECTION SHOULD DIE OFF SHORTLY AFTER SUNSET IN THE WEST
AND BEGIN WANING IN THE EAST AS SYSTEM MOVES FURTHER AND FURTHER
AWAY.

THE ONGOING EXTENDED FORECAST LOOKS OK AND WILL ONLY MAKE COSMETIC
CHANGES.

NO NEED FOR FLASH FLOOD WATCH OVER SOUTHEAST ZONES AS HEAVIEST
PRECIP IS SHOULD STAY TO THE SOUTH. LATEST RAINFALL ESTIMATES ARE
WELL BELOW FLASH FLOOD GUIDANCE AND LOOK TO STAY THAT WAY THROUGH 24
HOURS. NCEP GUIDANCE...AND MODELS...KEEP THE HEAVIEST RAINFALL TO
OUR SOUTH...WITH 24 HOUR QPF TOTALS BELOW AN INCH IN THE EXTREME
SOUTHEAST CWFA.

PRELIM NUMBERS...
JAN 86/69/89/71 5332
MEI 84/68/868/70 6443

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
32

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:07 AM CDTSevere Thunderstorm WarningJANLamar38 min
Jun 11, 6:31 AM CDTSevere Thunderstorm WarningJANMarion29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.